Ask a doctor

Retin-a and Dry Skin

I have been doing the recommended regimen of CeraVe cleanser,retin-a at night and glycolic acid serum with antioxidants during the day(Vivite). I have been doing this for over 3 years and my skin is still always dry and flaky. When I wear makeup,I always look flaky,especially my nose and forehead.I use retin-a micro. I also take fish oil supplements everyday & drink plenty of water.What is going on? How can I continue my anti-aging protocol when I am so dry all the time?I am 26 female. Thanks.

Doctor Answers (1)

Your protocol needs an adjustment

+1

I would suggest you discuss this with your dermatologist. Early on, Retin A can cause some flaking and dryness but you should not still be so dry. You may have seborrheic dermatitis or an irritant dermatitis and need medication.  If you do not have a medical problem, I'd discontinue the glycolic and replace with hydrating peptides. Good luck.

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...